Ohio, 2013

Winter Weather in Ohio, February 4, 2013

February 4, 2013 · NWS IWX · 8 events in 8 counties and zones

An Alberta Clipper brought accumulating snow to northwest Ohio on February 4th, with total accumulations generally ranging between 2 and 4 inches.

Where it happened

Every event with a place to put it; 8 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
8

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS IWX wrote it up.

An Alberta Clipper brought accumulating snow to northwest Ohio on February 4th, with total accumulations generally ranging between 2 and 4 inches.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before the first event at Feb 4, 4:29 AM EST, 1 hour 31 minutes earlier.

Area forecast discussion, Feb 4, 4:29 AM EST, 1 hour 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
429 AM EST MON FEB 4 2013

.SHORT TERM...

VIGOROUS 3HR SFC PRES FALL MAX OVR CNTRL IL ASSOCD/W MID LVL SW
TROF DIGGING SEWD OUT OF ERN SD AND UNDERNEATH ENTRANCE REGION OF
130KT UPR SPD MAX POSITIONED OVR THE ERN OH VALLEY. NR TERM
HIGHRES TRENDS A TAD SLW IN SPINNING UP PCPN AND DO NOT
ENCAPSULATE THE BREATH OF DVLPG SNOW SHIELD FM NW IL ESE INTO NW
IN VRY WELL. NONETHELESS GENERAL GROSS SHRT TERM HIGHRES
PROJECTIONS DO APPEAR ON TRACK W/INTENSIFICATION AND EXPANSION OF
SNOW E/SEWD ACRS NE IN AND NW OH THROUGH 12Z. PRIOR EVENING GRID
UPDATE APPEARS VRY WELL ALIGNED W/ONLY COSMETIC CHG TO POP GRID
THROUGH 12Z TO EXPAND CAT SNOW MENTION FURTHER SEWD.

MID LVL SW TROF WILL INTENSIFY FURTHER AS IT SWINGS INTO CNTRL OH BY
THIS EVENING. CORRESPONDING AGEO CIRC ASSOCD/W INTENSE UPR JET
STREAK XPCD TO MATURE IN 12-18Z TIME FRAME ACRS NRN IN WHERE
HEAVIEST SNOWFALL/RATES XPCD. PRESENCE OF LOW STATIC STABILITY
WITHIN INTENSE MID LVL FRONTOGENESIS INVOF OF TIGHTLY PACKED LL
BAROCLINIC ZONE WILL PROMOTE A SVRL HR PD OF 0.5-1 IN/HR SNOW
RATES AND CALLS INTO QN OVERALL ACCUMS W/MOST HIGHRES SOLUTIONS
INDICATING MUCH HIGHER MODEL QPF/S. EARLY REPORTS OUT OF IL
INDICATE NR 20 TO 1 SNOW RATIOS WILL ALSO AUGMENT OVERALL ACCUMS
HIGHER. AS SUCH AND IN LIGHT OF UPSTREAM INTENSIFICATION SEEN IN
RADAR RTNS W/BANDING NOTED ACRS NE IL/NW IN SEE LTL REASON NOT TO
BUMP HIGHER ESP INVOF OF HIGHWAY 30 CORRIDOR WHERE SPOT 6 INCH
AMTS NOT OUT OF THE QUESTION. SHARP CUTOFF SWD XPCD W/DRY
ENTRAINMENT LIKELY ERODING SFC SNOWFALL COMPLETELY. WILL TAPER
POPS IN KIND ALTHOUGH ACKNOWLEDGE GRADIENT COULD END UP BEING
PROBLEMATIC.

PASSAGE OF MID LVL TROUGH AND RAPIDLY VEERING LL FLW IN ITS WAKE
SHLD RESULT IN FAIRLY ROBUST YET SHRT LIVED LK RESPONSE ESP IF MID
LVL MSTR LAGS. REGARDLESS LL CAA WING SHLD PROVE MORE THAN
SUFFICIENT TO DRIVE INTENSE SINGLE BAND DVLPMNT NR SE SHORELINE
AFFECTING NRN LAPORTE AND WRN BERRIEN COUNTIES THIS EVENING.

LAST CLIPPER IN THIS SERIES FOLLOWS TUE AFTN W/AGAIN MORE NRN TRACK
FVRD PER FLATTENING LG SCALE PATTN ACRS NOAM. NWD SHIFT OF LL
BAROCLINIC ZONE WILL STEER BULK OF SNOW ACCUMULATION NORTH ACRS LWR
MI. HWVR WIDESPREAD LIGHT SNOW STILL XPCD OVR NRN HALF OF AREA
WITHIN STG LL WAA REGIME BUT ONLY A GENERAL 1-2 INCH ACCUMULATION
XPCD W/LTL TO NONE SOUTH.

&&

.LONG TERM...
WEDNESDAY THROUGH SUNDAY...AN UPPER TROF WILL MOVE ACROSS THE
AREA LATE THURSDAY/THURSDAY NIGHT. THIS SYSTEM WILL BRING A CHANCE
FOR PRECIPITATION TO THE FORECAST AREA. FAVORED THE ECMWF THIS
PACKAGE WITH REASONABLE RUN TO RUN CONSISTENCY. THE ISENTROPIC 295K
SFC SUPPORTS JUST A SHORT PERIOD FOR PRECIPITATION THURSDAY
AFTERNOON INTO THURSDAY EVENING. FOR NOW KEPT A CHANCE FOR A
RAIN/SNOW MIX THURSDAY THROUGH THURSDAY NIGHT DUE TO LINGERING
TIMING UNCERTAINTIES AND FOR FORECAST CONSISTENCY. GIVEN A LARGE
UPPER RIDGE BUILDING UPSTREAM IN RESPONSE TO A TROF ALONG THE WEST
COAST OF THE CONUS...NOT MUCH COLD AIR WILL BE ABLE TO SPREAD INTO
THE AREA BEHIND THIS SYSTEM. KEPT HIGHS NEAR NORMAL FRIDAY AND
SATURDAY...THEN RISING MUCH ABOVE NORMAL EARLY NEXT WEEK. 500 MB
ANALOGS SHOW SOLID SUPPORT FOR MILD CONDITIONS WITH TEMPERATURES
ABOVE NORMAL SUNDAY. REMOVED PRECIPITATION SATURDAY NIGHT AND EARLY
SUNDAY GIVEN ECMWF TRENDS OF A SLOWER SOLUTION OF PAST 5 RUNS. KEPT
PRECIPITATION ALL RAIN SUNDAY WITH MILD AIR IN PLACE.

&&

.AVIATION...

RAPID DETERIORATION IN FLGT CONDS IN PROGRESS AT BOTH TERMINALS THIS
HOUR. TEMPO LIFR GROUPING WILL LIKELY HAVE TO BE ENLARGED AT
SOME POINT AND WILL BE ADDRESSED AS NEEDED W/AMENDMENTS. OTRWS WORST
CONDS WILL EXTEND FM 12-18Z BFR IMPRVG COINCIDENT W/CRUX OF STGST
UPGLIDE AND BEST SATURATION THROUGH DGZ. IN FACT XPC SVRL HR PD OF
MOD SNOW WILL BE REALIZED IN THIS WINDOW WHEN BULK OF ACCUMULATION
WILL FALL.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...WINTER WEATHER ADVISORY UNTIL 1 PM EST THIS AFTERNOON FOR
     INZ005>009-014-016>018.

     LAKE EFFECT SNOW ADVISORY UNTIL 6 PM CST THIS EVENING FOR INZ003.

     WINTER WEATHER ADVISORY UNTIL 7 PM EST /6 PM CST/ THIS EVENING
     FOR INZ004-012.

MI...WINTER WEATHER ADVISORY UNTIL 1 PM EST THIS AFTERNOON FOR
     MIZ079>081.

     LAKE EFFECT SNOW ADVISORY UNTIL 7 PM EST THIS EVENING FOR MIZ077.

     WINTER WEATHER ADVISORY UNTIL 7 PM EST THIS EVENING FOR MIZ078.

OH...WINTER WEATHER ADVISORY UNTIL 1 PM EST THIS AFTERNOON FOR OHZ001-
     002-004-005-015-016-024-025.

LM...NONE.
&&

SHORT TERM...T
LONG TERM...SKIPPER
AVIATION...T
Hazardous weather outlook, Feb 4, 4:48 AM EST, 1 hour 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTHERN INDIANA
448 AM EST MON FEB 4 2013

INZ003-MIZ077-051000-
LA PORTE-BERRIEN-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...NILES...
BENTON HARBOR...ST. JOSEPH...BUCHANAN
448 AM EST MON FEB 4 2013 /348 AM CST MON FEB 4 2013/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN INDIANA
AND SOUTHWEST LOWER MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

SIGNIFICANT ACCUMULATING SNOW WILL AFFECT THE AREA TODAY. FOR
FURTHER DETAILS...PLEASE MONITOR THE LATEST WINTER WEATHER
PRODUCT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

ACCUMULATING SNOWFALL IS POSSIBLE AGAIN TUESDAY AFTERNOON AND EVENING.

WARMING TEMPERATURES AND RAINFALL BY NEXT WEEKEND MAY LEAD TO
RENEWED FLOODING.

.SPOTTER INFORMATION STATEMENT...

SNOW SPOTTERS ARE ENCOURAGED TO REPORT SNOWFALL.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

INZ004>009-012-014-016>018-MIZ078>081-OHZ001-002-004-005-015-016-024-
025-051000-
ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-MARSHALL-
KOSCIUSKO-WHITLEY-ALLEN IN-CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-
WILLIAMS-FULTON OH-DEFIANCE-HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...SOUTH BEND...MISHAWAKA...ELKHART...
GOSHEN...LAGRANGE...TOPEKA...ANGOLA...KENDALLVILLE...LIGONIER...
AUBURN...GARRETT...KNOX...NORTH JUDSON...PLYMOUTH...BREMEN...
WARSAW...WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...
DOWAGIAC...CASSOPOLIS...STURGIS...THREE RIVERS...COLDWATER...
HILLSDALE...BRYAN...MONTPELIER...WAUSEON...ARCHBOLD...DEFIANCE...
NAPOLEON...PAULDING...ANTWERP...OTTAWA...PANDORA...VAN WERT...
DELPHOS...LIMA
448 AM EST MON FEB 4 2013 /348 AM CST MON FEB 4 2013/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO...
SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA.

.DAY ONE...TODAY AND TONIGHT

SIGNIFICANT ACCUMULATING SNOWFALL WILL AFFECT THE AREA
TODAY...ESPECIALLY ALONG AND NORTH OF THE HIGHWAY 30 CORRIDOR.
PLEASE MONITOR THE LATEST WINTER WEATHER PRODUCT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

ACCUMULATING SNOWFALL IS POSSIBLE AGAIN TUESDAY AFTERNOON AND EVENING.

WARMING TEMPERATURES AND RAINFALL BY NEXT WEEKEND MAY LEAD TO
RENEWED FLOODING.

.SPOTTER INFORMATION STATEMENT...

SNOW SPOTTERS ARE ENCOURAGED TO REPORT SNOWFALL.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

INZ013-015-020-022>027-032>034-051000-
PULASKI-FULTON IN-WHITE-CASS IN-MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-
GRANT-BLACKFORD-JAY-
INCLUDING THE CITIES OF...WINAMAC...FRANCESVILLE...ROCHESTER...
MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH...
NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...
BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND
448 AM EST MON FEB 4 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN INDIANA.

.DAY ONE...TODAY AND TONIGHT

ACCUMULATING LIGHT SNOW IS EXPECTED ALONG AND NORTH OF THE HIGHWAY
24 CORRIDOR TODAY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

WARMING TEMPERATURES AND RAINFALL BY NEXT WEEKEND MAY LEAD TO
RENEWED FLOODING.

.SPOTTER INFORMATION STATEMENT...

SNOW SPOTTERS ARE ENCOURAGED TO REPORT SNOWFALL.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

LMZ043-046-051000-
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
448 AM EST MON FEB 4 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF
SOUTHEASTERN LAKE MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

CONDITIONS HAZARDOUS TO SMALL CRAFT MAY DEVELOP TUESDAY.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

8 winter weather. Local standard time, as filed.

Winter Weather, Williams

When
February 4, 6:00 AM EST to 3:00 PM EST
Where
Williams forecast zone
Reported by
CoCoRaHS
Coordinates
41.560, -84.588 (the zone’s center; the record gives no point)

Snow covered roads led to a few accidents and slide-offs across the region on February 4th. Total snow accumulations generally ranged 2 and 4 inches.

Winter Weather, Fulton

When
February 4, 6:00 AM EST to 3:00 PM EST
Where
Fulton forecast zone
Reported by
CoCoRaHS
Coordinates
41.602, -84.130 (the zone’s center; the record gives no point)

Snow covered roads led to a few accidents and slide-offs across the region on February 4th. Total snow accumulations generally ranged 2 and 4 inches.

Winter Weather, Defiance

When
February 4, 6:00 AM EST to 3:00 PM EST
Where
Defiance forecast zone
Reported by
CoCoRaHS
Coordinates
41.324, -84.490 (the zone’s center; the record gives no point)

Snow covered roads led to a few accidents and slide-offs across the region on February 4th. Total snow accumulations generally ranged 2 and 4 inches.

Winter Weather, Henry

When
February 4, 6:00 AM EST to 3:00 PM EST
Where
Henry forecast zone
Reported by
CoCoRaHS
Coordinates
41.334, -84.068 (the zone’s center; the record gives no point)

Snow covered roads led to a few accidents and slide-offs across the region on February 4th. Total snow accumulations generally ranged 2 and 4 inches.

Winter Weather, Paulding

When
February 4, 6:00 AM EST to 3:00 PM EST
Where
Paulding forecast zone
Reported by
CoCoRaHS
Coordinates
41.117, -84.580 (the zone’s center; the record gives no point)

Snow covered roads led to a few accidents and slide-offs across the region on February 4th. Total snow accumulations generally ranged 2 and 4 inches.

Winter Weather, Putnam

When
February 4, 6:00 AM EST to 3:00 PM EST
Where
Putnam forecast zone
Reported by
CoCoRaHS
Coordinates
41.022, -84.132 (the zone’s center; the record gives no point)

Snow covered roads led to a few accidents and slide-offs across the region on February 4th. Total snow accumulations generally ranged 2 and 4 inches.

Winter Weather, Van Wert

When
February 4, 6:00 AM EST to 3:00 PM EST
Where
Van Wert forecast zone
Reported by
CoCoRaHS
Coordinates
40.855, -84.586 (the zone’s center; the record gives no point)

Snow covered roads led to a few accidents and slide-offs across the region on February 4th. Total snow accumulations generally ranged 2 and 4 inches.

Winter Weather, Allen

When
February 4, 6:00 AM EST to 3:00 PM EST
Where
Allen forecast zone
Reported by
CoCoRaHS
Coordinates
40.772, -84.106 (the zone’s center; the record gives no point)

Snow covered roads led to a few accidents and slide-offs across the region on February 4th. Total snow accumulations generally ranged 2 and 4 inches.

What these are

Winter Weather
Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Ohio in 2013Every state in 2013This day in weather historyWarnings in Ohio, February 2013

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 422954, 422955, 422956, 422957, 422958, 422959, 422960, 422961.